Krasnoselskii-type algorithm for family of multi-valued strictly pseudo-contractive mappings
© Chidume and Ezeora; licensee Springer. 2014
Received: 24 November 2013
Accepted: 31 March 2014
Published: 7 May 2014
A Krasnoselskii-type algorithm is constructed and the sequence of the algorithm is proved to be an approximate fixed point sequence for a common fixed point of a suitable finite family of multi-valued strictly pseudo-contractive mappings in a real Hilbert space. Under some mild additional compactness-type condition on the operators, the sequence is proved to converge strongly to a common fixed point of the family.
MSC:47H04, 47H06, 47H15, 47H17, 47J25.
For several years, the study of fixed point theory for multi-valued nonlinear mappings has attracted, and continues to attract, the interest of several well known mathematicians (see, for example, Brouwer , Chang , Chidume et al. , Denavari and Frigon , Yingtaweesittikul , Kakutani , Nash [7, 8], Geanakoplos , Nadler , Downing and Kirk ).
Interest in such studies stems, perhaps, mainly from the usefulness of such fixed point theory in real-world applications, such as in Game Theory and Market Economy and in other areas of mathematics, such as in Non-Smooth Differential Equations (see e.g., ).
Game theory is perhaps the most successful area of application of fixed point theory for multi-valued mappings. However, it has been remarked that the applications of this theory to equilibrium problems in game theory are mostly static in the sense that while they enhance the understanding of conditions under which equilibrium may be achieved, they do not indicate how to construct a process starting from a non-equilibrium point that will converge to an equilibrium solution. Iterative methods for fixed points of multi-valued mappings are designed to address this problem. For more details, one may consult [12–14].
where for all . Every nonempty, closed and convex subset of a real Hilbert space is proximinal.
Let be a multi-valued mapping on E. A point is called a fixed point of T if . The fixed point set of T is denoted by .
When in (1.1), we say that T is a contraction, and T is called nonexpansive if .
Several papers deal with the problem of approximating fixed points of multi-valued nonexpansive mappings (see, for example [15–20] and the references therein) and their generalizations (see e.g., [21, 22]).
Using (1.2), Abbas et al. proved weak and strong convergence theorems for approximation of common fixed point of two multi-valued nonexpansive mappings in real Banach spaces.
Very recently, Chidume et al. , introduced the class of multi-valued k-strictly pseudo-contractive maps defined on a real Hilbert space H as follows.
In the case that T is single-valued, definition 1.1 reduces to the definition introduced and studied by Browder and Petryshn  as an important generalization of the class of nonexpansive mappings. Chidume et al. , proved strong convergence theorems for approximating fixed points of this class of mappings using a Krasnoselskii-type algorithm,  which is well known to be superior to the recursion formula of Mann  or Ishikawa .
In this paper, motivated by the results of Chidume et al. , Abbas et al. , Khastan , Eslamian , Shahzad and Zegeye  and Song and Wong , we introduce a new Krasnoselskii-type algorithm and prove strong convergence theorems for the sequence of the algorithm for approximating a common fixed point of a finite family of multi-valued strictly pseudo-contractive mappings in a real Hilbert space. Our results, under the setting of our theorems, generalize those of Abbas et al.  and Chidume et al. , which are themselves generalizations of many important results, from two multi-valued nonexpansive mappings, and a single multi-valued strictly pseudo-contractive mapping, respectively, to a finite family of multi-valued strictly pseudo-contractive mappings.
2 Main result
In the sequel, we shall need the following lemma whose proof can be found in Eslamian . We reproduce the proof here for completeness.
Therefore, by induction, we find that (2.1) is true. This completes the proof. □
We now prove the following theorem.
where , and , , such that and . Then .
where , , , and .
This completes the proof. □
Definition 2.3 A mapping is called hemicompact if, for any sequence in K such that as , there exists a subsequence of such that . We note that if K is compact, then every multi-valued mapping is hemicompact.
where , and , such that with . Then the sequence converges strongly to an element of .
Proof From Theorem 2.2, we have , . Since , , is hemicompact, there exists a subsequence of such that as for some . Moreover, by continuity of , , we also have , as . Therefore, , and so . Setting in the proof of Theorem 2.2, it follows from inequality (2.6) that exists. So, converges strongly to . This completes the proof. □
The following is an immediate corollary of Theorem 2.4. The proof basically follows as the proof of its analog for single multi-valued strictly pseudo-contractive map in Chidume et al. . The proof is therefore omitted.
where , and , such that with . Then the sequence converges strongly to an element of .
Remark 2.6 In Theorem 2.4, the continuity assumption on , can be dispensed with if we assume that for every , , is proximinal and weakly closed.
Remark 2.7 If we set in all the results obtained in this paper, we recover the results of Chidume et al. .
Remark 2.8 The recursion formulas studied in this paper are of the Krasnoselkii type (see e.g. ) which is well known to be superior to the recursion formula of either the Mann algorithm or the so-called Ishikawa-type algorithm.
Remark 2.9 Our theorems and corollary improve the results of Chidume et al.  from single multi-valued strictly pseudo-contractive mapping to finite family of multi-valued strictly pseudo-contractive mappings. Furthermore, under the setting of Hilbert space, our theorems and corollary improve the convergence theorems for multi-valued nonexpansive mappings to the more general class of multi-valued strictly pseudo-contractive mappings studied in Sastry and Babu , Panyanak , Song and Wang , Shahzad and Zegeye  and Abbas et al. . Also, in all our algorithms, is arbitrary and is not required to satisfy the very restrictive condition, ‘ such that ’ imposed in [15–18, 20, 29].
For examples of multi-valued maps such that, for each , the set Tx is proximinal and weakly closed, the reader may consult Chidume et al. .
- Brouwer LEJ: Über Abbildung von Mannigfaltigkeiten. Math. Ann. 1912, 71(4):598.MATHGoogle Scholar
- Chang KC, et al.: Convergence theorems for some multi-valued generalized nonexpansive mappings. Fixed Point Theory Appl. 2014., 2014: Article ID 33Google Scholar
- Chidume CE, et al.: Krasnoselskii-type algorithm for fixed points of multivalued strictly pseudo-contractive mappings. Fixed Point Theory Appl. 2013., 2013: Article ID 58Google Scholar
- Denavari T, Frigon M: Fixed point results for multivalued contractions on a metric space with a graph. J. Math. Anal. Appl. 2013, 405: 507–517. 10.1016/j.jmaa.2013.04.014View ArticleMathSciNetGoogle Scholar
- Yingtaweesittikul H: Suzuki type fixed point theorems for generalized multi-valued mappings in b -metric spaces. Fixed Point Theory Appl. 2013., 2013: Article ID 215Google Scholar
- Kakutani S: A generalization of Brouwer’s fixed point theorem. Duke Math. J. 1941, 8(3):457–459. 10.1215/S0012-7094-41-00838-4View ArticleMathSciNetGoogle Scholar
- Nash JF: Non-cooperative games. Ann. Math. (2) 1951, 54: 286–295. 10.2307/1969529View ArticleMathSciNetMATHGoogle Scholar
- Nash JF: Equilibrium points in n -person games. Proc. Natl. Acad. Sci. USA 1950, 36(1):48–49. 10.1073/pnas.36.1.48View ArticleMathSciNetMATHGoogle Scholar
- Geanakoplos J: Nash and Walras equilibrium via Brouwer. Econ. Theory 2003, 21: 585–603. 10.1007/s001990000076View ArticleMathSciNetMATHGoogle Scholar
- Nadler SB Jr: Multivalued contraction mappings. Pac. J. Math. 1969, 30: 475–488. 10.2140/pjm.1969.30.475View ArticleMathSciNetGoogle Scholar
- Downing D, Kirk WA: Fixed point theorems for set-valued mappings in metric and Banach spaces. Math. Jpn. 1977, 22(1):99–112.MathSciNetMATHGoogle Scholar
- Chidume CE, Chidume CO, Djitte N, Minjibir MS: Convergence theorems for fixed points of multivalued strictly pseudo-contractive mappings in Hilbert spaces. Abstr. Appl. Anal. 2013., 2013: Article ID 629468Google Scholar
- Chang KC: The obstacle problem and partial differential equations with discontinuous nonlinearities. Commun. Pure Appl. Math. 1980, 33: 117–146. 10.1002/cpa.3160330203View ArticleMATHGoogle Scholar
- Erbe L, Krawcewicz W: Existence of solutions to boundary value problems for impulsive second order differential inclusions. Rocky Mt. J. Math. 1992, 22: 1–20. 10.1216/rmjm/1181072792View ArticleMathSciNetGoogle Scholar
- Babu GVR, Sastry KPR: Convergence of Ishikawa iterates for a multi-valued mapping with a fixed point. Czechoslov. Math. J. 2005, 55: 817–826. 10.1007/s10587-005-0068-zView ArticleMathSciNetMATHGoogle Scholar
- Panyanak B: Mann and Ishikawa iteration processes for multi-valued mappings in Banach spaces. Comput. Math. Appl. 2007, 54: 872–877. 10.1016/j.camwa.2007.03.012View ArticleMathSciNetMATHGoogle Scholar
- Song Y, Wang H: Erratum to “Mann and Ishikawa iterative processes for multi-valued mappings in Banach spaces”. Comput. Math. Appl. 2007, 54: 872–877. 10.1016/j.camwa.2007.03.012View ArticleMathSciNetGoogle Scholar
- Abbas M, Khan SH, Khan AR, Agarwal RP: Common fixed points of two multi-valued nonexpansive mappings by one-step iterative scheme. Appl. Math. Lett. 2011, 24: 97–102. 10.1016/j.aml.2010.08.025View ArticleMathSciNetMATHGoogle Scholar
- Yildirim I, Khan SH: Fixed points of multivalued nonexpansive mappings in Banach spaces. Fixed Point Theory Appl. 2012., 2012: Article ID 73 10.1186/1687-1812-2012-73Google Scholar
- Khan SH, Yildirim I, Rhoades BE: A one-step iterative scheme for two multi-valued nonexpansive mappings in Banach spaces. Comput. Math. Appl. 2011, 61: 3172–3178. 10.1016/j.camwa.2011.04.011View ArticleMathSciNetMATHGoogle Scholar
- Daffer PZ, Kaneko H: Fixed points of generalized contractive multi-valued mappings. J. Math. Anal. Appl. 1995, 192: 655–666. 10.1006/jmaa.1995.1194View ArticleMathSciNetMATHGoogle Scholar
- Garcia-Falset J, Lorens-Fuster E, Suzuki T: Fixed point theory for a class of generalised nonexpansive mappings. J. Math. Anal. Appl. 2011, 375: 185–195. 10.1016/j.jmaa.2010.08.069View ArticleMathSciNetMATHGoogle Scholar
- Browder FE, Petryshyn WV: Construction of fixed points of nonlinear mappings in Hilbert spaces. J. Math. Anal. Appl. 1967, 20: 197–228. 10.1016/0022-247X(67)90085-6View ArticleMathSciNetMATHGoogle Scholar
- Krasnosel’skiĭ MA: Two observations about the method of successive approximations. Usp. Mat. Nauk 1955, 10: 123–127.Google Scholar
- Mann WR: Mean value methods in iterations. Proc. Am. Math. Soc. 1953, 4: 506–510. 10.1090/S0002-9939-1953-0054846-3View ArticleMATHGoogle Scholar
- Ishikawa S: Fixed points by a new iteration method. Proc. Am. Math. Soc. 1974, 44: 147–150. 10.1090/S0002-9939-1974-0336469-5View ArticleMathSciNetMATHGoogle Scholar
- Khastan A, et al.: Schauder fixed point theorem in semilinear spaces and its application to fractional differential equations with uncertainty. Fixed Point Theory Appl. 2014., 2014: Article ID 21Google Scholar
- Eslamian M: Hybrid method for equilibrium problems and fixed point problems of finite families of nonexpansive semigroups. Rev. R. Acad. Cienc. Exactas Fís. Nat., Ser. A Mat. 2003, 107(2):299–307.View ArticleMathSciNetGoogle Scholar
- Shahzad N, Zegeye H: On Mann and Ishikawa iteration schemes for multi-valued maps in Banach spaces. Nonlinear Anal. 2009, 71: 838–844. 10.1016/j.na.2008.10.112View ArticleMathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.